Alert archive / New York / Flash Flood Warnings in 2022

Flash Flood Warning 5, NWS Albany, NY

August 20, 2022Albany County, Greene County, Schoharie County, New York

NWS Albany, NY issued this flash flood warning at Aug 20, 2022, 6:29 PM EDT for Albany County, Greene County, Schoharie County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2022, 6:29 PM EDT (22:29 UTC)
Expired
Aug 20, 2022, 9:30 PM EDT
In force
3 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Greene County, NY, Schoharie County, NY

The radar

The Albany radar (KENX), 24 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2022-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2022-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-247 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

350 
WGUS51 KALY 202229
FFWALY
NYC001-039-095-210130-
/O.NEW.KALY.FF.W.0005.220820T2229Z-220821T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
629 PM EDT Sat Aug 20 2022

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Southwestern Albany County in east central New York...
  North Central Greene County in east central New York...
  Southeastern Schoharie County in east central New York...

* Until 930 PM EDT.

* At 629 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 2 
  hours. Additional rainfall amounts of 1 to 2 inches are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Preston-Potter Hollow, Preston Hollow, Durham, Potter Hollow, 
  Cooksburg, West Durham, Bates, Oak Hill, Cornwallville, Medusa and 
  Manorkill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report flooding to the National Weather Service by email 
atALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4245 7434 4245 7431 4248 7412 4236 7411
      4236 7434

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS

$$

KSL
1 follow-up statement
289 
WGUS71 KALY 210006
FFSALY

Flash Flood Statement
National Weather Service Albany NY
806 PM EDT Sat Aug 20 2022

NYC001-039-095-210130-
/O.CON.KALY.FF.W.0005.000000T0000Z-220821T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-Greene NY-Schoharie NY-
806 PM EDT Sat Aug 20 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT THIS 
EVENING FOR SOUTHWESTERN ALBANY, NORTH CENTRAL GREENE AND 
SOUTHEASTERN SCHOHARIE COUNTIES...

At 806 PM EDT, Doppler radar indicated that the thunderstorms that 
produced heavy rain across the warning area earlier this evening 
have weakened.  However radar estimates that up to 4 inches of rain 
have fallen, and that may be enough to cause flooding along streams 
and creeks until 945 PM when the warning ends.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Preston-Potter Hollow, Preston Hollow, Durham, Potter Hollow, 
  Cooksburg, West Durham, Bates, Oak Hill, Cornwallville, Medusa and 
  Manorkill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Please report flooding to the National Weather Service by email 
atALB.stormreport@noaa.gov... On Facebook at 
www.facebook.com/nwsalbany or twitter @nwsalbany.

&&

LAT...LON 4245 7434 4245 7431 4248 7412 4236 7411
      4236 7434

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 2 HOURS

$$

MSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 6:28 PM EDT, 1 minute earlier.

Area forecast discussion, Aug 20, 6:28 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
628 PM EDT Sat Aug 20 2022

.SYNOPSIS...
Summer weather will continue through Sunday, with temperatures
running above normal along with moderate humidity levels.
Isolated showers or thunderstorms will remain possible tonight
through Sunday afternoon, but the best chance for showers and
storms comes Monday and Tuesday as a disturbance approaches from
the west. Then, drier weather returns for the middle to end of
the week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Updated at 625 pm. Just a few isolated showers and thunderstorms
affecting the area into early this evening, although we are
carefully watching an area of nearly stationary convection with
some back-building characteristics over southwest Albany,
southern Schoharie and northwest Green counties. Flood
advisories are in effect for this small area and it will be
monitored closely. Otherwise still expecting showers to
dissipate around sunset with a mainly dry and mild night
overnight. Lows will be in the upper 50s to mid 60s in most
areas.

As of 345 PM EDT, isolated showers/thunderstorms are occurring
across portions of the eastern Catskills, with slightly greater
coverage noted across portions of central NYS approaching
portions of the western Mohawk Valley.

We expect a general uptick in coverage over the next few hours
across the western Mohawk Valley, SW Adirondacks and eastern
Catskills, as a weak shortwave was noted in the RAP13 across
portions of south central NYs through central PA, and tracking
east/northeast.

Most of the thunderstorms should remain pulse-type given
relatively light winds aloft. However, latest SPC mesoanalysis
suggests DCAPES around or slightly over 1000 J/kg across the
Mohawk Valley into the Saratoga region. So, should any of the
upstream convection reach into these areas, can not rule out an
isolated strong wind gust (perhaps microburst) given steep low
level lapse rates. Radar trends will need to be watched closely
through around sunset.

Remnant showers/thunderstorms, mainly isolated to scattered in
coverage, may extend into the greater Capital region, Saratoga
region and upper Hudson Valley closer to, or even slightly after
sunset as this upper level impulse passes.

Additional shower/thunderstorm threat may develop closer to
daybreak across the SW Adirondacks as another upstream
disturbance approaches.

Otherwise, patchy fog may develop, especially any areas which
receive rainfall. Lows mainly in the 60s, with some 50s across
the southern Adirondacks.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
Another warm/hot day for Sunday, although models suggest slight
cooling within the lower levels compared to today, especially
areas south/east of Albany. In addition, there is a possibility
of slightly drier air mixing down in these areas. Best chances
for convection will remain mainly north and west of Albany,
across the Mohawk Valley and SW Adirondacks, with
isolated/scattered coverage. Instability looks less than today,
with the potential for SB CAPE approaching 1000 J/kg across the
western Mohawk Valley/SW Adirondacks. Areas from Albany south
and east may remain dry through the day. Max temps still should
reach 85-90 in most valley areas, and upper 70s/lower 80s across
higher terrain.

Models have slowed onset of showers associated with weakening
shortwave, with best chances mainly Monday afternoon/evening. In
addition, some mesoscale models suggest that portions of eastern
NY may remain within a relative min in QPF, with the possibility
of a wave of low pressure developing near or south of LI,
potentially disrupting overall low level moisture
transport/convergence into our region. Will need to watch
trends, as our region desperately could use a good soaking
rainfall, for which this system may not ultimately bring to all
areas. Otherwise, cooler max temps for Monday, generally in the
mid 70s to around 80, although could be cooler if more
widespread rainfall develops earlier in the day.

Thunderstorm potential for Monday looks limited, with most
guidance suggesting only some weak elevated instability, mainly
across the Mohawk Valley southeast into the mid Hudson Valley.
Will keep mention of isolated thunderstorms embedded within the
general showers.

Showers/isolated thunderstorms may linger into Monday evening
before decreasing in coverage.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
The long term period opens with a upper shortwave trough centered
over southern Ontario as a surface low weakens over the eastern
Great Lakes and is replaced by a new low off the eastern seaboard.
Rainfall and mostly cloudy skies from this transitioning system will
persist through the day Tuesday before moving off to the east in the
evening. Highs will be near normal values with upper 70s to low 80s
at low elevations with upper 60s to mid 70s in higher terrain. Lows
Tuesday night will be a few degrees above normal under cloud cover
with upper 50s to low 60s in high terrain and low to mid 60s at
lower elevations.

The second half of the workweek will feature a warming trend as
surface high pressure briefly builds into the region ahead of
another shortwave on Friday. Highs will increase from 80s at low
elevations with 70s to low 80s in higher terrain on Wednesday to mid
80s to low 90s at low elevations with mid 70s to low 80s in higher
terrain on Friday. Lows will be very similar Wed through Fri, with
low 60s at low elevations and mid to upper 50s in higher terrain.
Dry conditions are expected for Wed and Thu with the exception of a
slight chance for thunderstorms Wednesday afternoon. The next
frontal system will begin affecting the region during the day Friday
with showers and potentially thunderstorms in the afternoon.

Beyond Friday, model solutions disagree on the large scale pattern,
but Climate Prediction Center guidance suggests warmer than normal
conditions are likely through at least early September while
precipitation chances lean above normal as well.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
Conditions are currently VFR at all terminals with few-sct fair wx
cu at 5 kft and unrestricted vsbys. Conditions should remain VFR
through the TAF period to 18Z Sunday with the exception of overnight
fog/mist at GFL/PSF, most likely from 08-12Z Sunday; have included
prevailing IFR vsbys with mist at those terminals for that period as
confidence is too low for explicit FG. Few-sct cu will persist
through the period, and few-sct ci at 20-25 kft will begin to
develop across the region after 12Z Sunday.

Winds are currently light out of the south at 6 kt or less. Light
southerlies will persist through the night at ALB while light and
variable to calm winds are expected at GFL/POU/PSF. After 12Z
Sunday, winds will increase out of the south to 6-12 kt at all
terminals with gusts of 15-20 kt possible at ALB/PSF.

Outlook...

Sunday Night: Low Operational Impact. Slight Chance of SHRA.
Monday: High Operational Impact. Likely SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Low Operational Impact. NO SIG WX.
Wednesday: Low Operational Impact. Slight Chance of SHRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
RH values fall to 35-45 percent Sunday afternoon in valley
areas, and 45-60 percent across higher elevations. South to
southeast winds will increase to 5-15 mph Sunday.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...KL/Main
NEAR TERM...MSE/KL
SHORT TERM...KL
LONG TERM...Picard
AVIATION...Picard
FIRE WEATHER...
Hazardous weather outlook, Aug 20, 3:38 PM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
338 PM EDT Sat Aug 20 2022

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-211100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
338 PM EDT Sat Aug 20 2022

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York, and southern Vermont.

.DAY ONE...This afternoon and tonight.

Isolated thunderstorms are possible, but the probability for
widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms Monday, Tuesday, and Friday,
mainly during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 20, 4:42 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Albany NY
442 PM EDT Sat Aug 20 2022

NYZ038-202130-
Southern Herkimer NY-
442 PM EDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of southern Herkimer
County through 530 PM EDT...

At 442 PM EDT, Doppler radar was tracking a strong thunderstorm over
Frankfort, or over Ilion, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ilion, Herkimer, Mohawk, Frankfort, Newport, Middleville, Poland,
Cold Brook, Russia, Fairfield, Norway, West Frankfort, Spinnerville,
Corrado Corners, Curtis, Farrel Corner, Countryman, North Ilion,
Burrell Corners and South Ilion.

People attending Herkimer County Fair should seek safe shelter
immediately!

This includes Interstate 90 near exit 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4314 7514 4322 7507 4324 7507 4323 7510
      4332 7506 4318 7474 4294 7502 4303 7519
TIME...MOT...LOC 2042Z 210DEG 13KT 4304 7507

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL
Special weather statement, Aug 20, 4:54 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Albany NY
454 PM EDT Sat Aug 20 2022

MAZ025-202130-
Southern Berkshire MA-
454 PM EDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of southwestern
Berkshire County through 530 PM EDT...

At 453 PM EDT, Doppler radar was tracking a strong thunderstorm over
Great Barrington, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Great Barrington, Housatonic, Alford, Risingdale, Egremont Plain,
Newsboy Statue, Glendale, Van Deusenville, Williamsville, Rockdale
Mills, Brookside, Belcher Square, Berkshire Heights, North Egremont
and South Egremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4213 7339 4217 7347 4231 7342 4224 7321
TIME...MOT...LOC 2053Z 211DEG 9KT 4221 7341

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL
Special weather statement, Aug 20, 5:04 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albany NY
504 PM EDT Sat Aug 20 2022

NYZ047-051-058-202130-
Western Greene NY-Schoharie NY-Western Albany NY-
504 PM EDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of southwestern Albany,
northwestern Greene and southeastern Schoharie Counties through 530
PM EDT...

At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Preston-Potter Hollow, or 14 miles north of Hunter, moving northeast
at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Windham, Livingstonville, Preston-Potter Hollow, Preston Hollow,
Durham, Rensselaerville, Conesville, Cooksburg, West Durham, Bates,
Manorkill, Broome Center, Smith Corner, Hawversville, Medusa, North
Settlement, Potter Hollow, Franklinton and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4259 7435 4249 7403 4248 7403 4231 7425
      4237 7438
TIME...MOT...LOC 2104Z 203DEG 9KT 4241 7430

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL
Special weather statement, Aug 20, 5:06 PM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Albany NY
506 PM EDT Sat Aug 20 2022

NYZ047-202130-
Schoharie NY-
506 PM EDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of central Schoharie
County through 530 PM EDT...

At 506 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jefferson, or 11 miles south of Cobleskill, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cobleskill, Middleburgh, Breakabeen, Watsonville, Greenbush,
Huntersland, Warnerville, Vorman Corners, Ruth, West Fulton, East
Jefferson, West Middleburgh, Vintonton, Mineral Springs, Welch
Corners, Patria, Eminence, Fultonham and Housons Corners.

This includes Interstate 88 near exit 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4243 7453 4249 7462 4270 7449 4258 7424
TIME...MOT...LOC 2106Z 221DEG 13KT 4251 7452

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL
Special weather statement, Aug 20, 5:29 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Albany NY
529 PM EDT Sat Aug 20 2022

NYZ047-051-058-059-202215-
Eastern Greene NY-Western Greene NY-Schoharie NY-Western Albany NY-
529 PM EDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of southwestern Albany,
north central Greene and southeastern Schoharie Counties through 615
PM EDT...

At 529 PM EDT, Doppler radar was tracking a strong thunderstorm over
Preston Hollow, or 14 miles north of Hunter, moving northeast at 15
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Preston-Potter Hollow, Preston Hollow, Durham, Durso Corner, East
Durham, Norton Hill, Cooksburg, West Durham, Bates, West Greenville,
Smith Corner, Medusa, East Greenville, Cornwallville, O'hara Corners,
Potter Hollow, Lambs Corner, Oak Hill, East Windham and Hervey
Street.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4254 7421 4246 7403 4243 7403 4244 7397
      4243 7395 4231 7417 4240 7432
TIME...MOT...LOC 2129Z 213DEG 14KT 4242 7419

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL
Special weather statement, Aug 20, 6:12 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Albany NY
612 PM EDT Sat Aug 20 2022

NYZ063-202245-
Western Ulster NY-
612 PM EDT Sat Aug 20 2022

...A strong thunderstorm will impact portions of central Ulster
County through 645 PM EDT...

At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodbourne, or 8 miles northwest of Ellenville, moving northeast at
30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ellenville, West Shokan, Napanoch, Wawarsing, Denning, Cherrytown,
Samsonville, Palentown, Sundown, Brodhead, Dairyland, Branch,
Mombaccus, Honk Hill, Greenfield Park, Frost Valley, Lackawack,
Peekamoose, Winchell and Bull Run.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4169 7448 4174 7457 4177 7455 4187 7445
      4188 7447 4192 7456 4204 7451 4195 7420
      4166 7442
TIME...MOT...LOC 2212Z 203DEG 25KT 4176 7452

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

KSL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:24 PM EDTSpecial Weather StatementALYGreene36 min
Aug 20, 3:53 PM EDTSpecial Weather StatementALYGreene37 min
Aug 20, 4:09 PM EDTSpecial Weather StatementALYOneida36 min
Aug 20, 4:29 PM EDTSpecial Weather StatementALYGreene31 min
Aug 20, 4:42 PM EDTSpecial Weather StatementALYOneida48 min
Aug 20, 5:04 PM EDTSpecial Weather StatementALYGreene26 min
Aug 20, 5:06 PM EDTSpecial Weather StatementALYSchoharie24 min
Aug 20, 5:29 PM EDTSpecial Weather StatementALYGreene46 min
Aug 20, 5:36 PM EDTSevere Thunderstorm WarningALYAlbany, Greene39 min
Aug 20, 5:57 PM EDTAreal Flood AdvisoryALYGreene3 hr
Aug 20, 6:05 PM EDTAreal Flood AdvisoryALYAlbany3 hr
Aug 20, 6:12 PM EDTSpecial Weather StatementALYUlster33 min
Aug 20, 6:15 PM EDTAreal Flood AdvisoryALYGreene, Schoharie3 hr
Aug 20, 6:43 PM EDTAreal Flood AdvisoryALYUlster3 hr

Nearby

Flash Flood Warnings in New York, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.